Evidence of deleterious effects following intraarticular injection of triamcinolone hexacetonide was sought through a review of radiographs of 145 joints of 55 children with chronic arthritis. Possible deleterious effects were noted in 16 joints of 11 patients. These effects included: small patella (2 joints), patellar osteochondritis dissecans (1 joint), periarticular calcification (9 joints), intraarticular tibial bony spur (1 joint), avascular necrosis of the distal radial epiphysis (2 joints), and avascular necrosis of the proximal femoral epiphysis (1 joint). Only the latter possible complication was symptomatic. Serial radiographs of 76 joints of 30 children showed mild progressive changes compatible with the underlying disease, except in the hip joint, where changes were more severe. The intraarticular injection of triamcinolone hexacetonide is a procedure that appears to be associated with an acceptably low frequency of radiologic abnormalities for many joints in children with chronic arthritis, but its effects on the hip joint remain uncertain.